Polynomial Invariants for Fibered 3-Manifolds and Teichmuller Geodesics for Foliations

DSpace/Manakin Repository

Polynomial Invariants for Fibered 3-Manifolds and Teichmuller Geodesics for Foliations

Citable link to this page

 

 
Title: Polynomial Invariants for Fibered 3-Manifolds and Teichmuller Geodesics for Foliations
Author: McMullen, Curtis T.
Citation: McMullen, Curtis T. 2000. Polynomial invariants for fibered 3-manifolds and Teichmuller geodesics for foliations. Annales Scientifiques - Ecole Normale Superieure 33(4): 519–560. Revised 2009.
Access Status: Full text of the requested work is not available in DASH at this time (“dark deposit”). For more information on dark deposits, see our FAQ.
Full Text & Related Files:
Abstract: Let Image be a fibered face of the Thurston norm ball for a hyperbolic 3-manifold M.

Any Image determines a measured foliation Image of M. Generalizing the case of Teichmüller geodesics and fibrations, we show Image carries a canonical Riemann surface structure on its leaves, and a transverse Teichmüller flow with pseudo-Anosov expansion factor K(φ)>1.

We introduce a polynomial invariant Image whose roots determine K(φ). The Newton polygon of ΘF allows one to compute fibered faces in practice, as we illustrate for closed braids in S3. Using fibrations we also obtain a simple proof that the shortest geodesic on moduli space Image has length O(1/g).
Published Version: doi:10.1016/S0012-9593(00)00121-X
Citable link to this page: http://nrs.harvard.edu/urn-3:HUL.InstRepos:3446001
Downloads of this work:

Show full Dublin Core record

This item appears in the following Collection(s)

 
 

Search DASH


Advanced Search
 
 

Submitters